Pennsylvania, 2023

Hail and Damaging Winds in Pennsylvania, July 13, 2023

July 13, 2023 · NWS PBZ · 36 events in 6 counties and zones

A slowly southward-moving front was draped across central Ohio and Pennsylvania on July 13th. Warm air aloft initially kept storm development muted, but a mesoscaled convective vortex fired thunderstorms by early to mid-afternoon over the Middle Ohio Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$186,000
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

A slowly southward-moving front was draped across central Ohio and Pennsylvania on July 13th. Warm air aloft initially kept storm development muted, but a mesoscaled convective vortex fired thunderstorms by early to mid-afternoon over the Middle Ohio Valley. These storms lifted northeastward into an environment characterized by 40 to 50 knots of deep-layer shear and up to 2500 J/kg of mixed layer CAPE. Dry air aloft also enhanced the downburst wind threat. As a result, many reports of tree damage were received across southwest Pennsylvania, along with several instances of marginally severe hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 13, 6:39 PM EST, 11 minutes earlier.

Area forecast discussion, Jul 13, 6:39 PM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
739 PM EDT Thu Jul 13 2023

.SYNOPSIS...
A series of crossing cold fronts will maintain occasional shower
and thunderstorm chances through early next week. Some
thunderstorms could be severe this afternoon and evening with
one of the crossing fronts.

&&

.NEAR TERM /THROUGH FRIDAY/...
Mesoscale Update... A surface cold front continues its slow
track southward across Ohio and West Central PA. A special 18Z
PIT RAOB sounding indicates a cap and dry air aloft, which is
supported by a low K index seen on recent mesoanalysis as well.
CAPE is available if the cap is broken, with 0-6km shear around
40 kt. Isolated/scattered thunderstorms are still expected to
develop in the vicinity of the front, though dry air entrainment
and capping aloft may preclude convective if forcing along the
front is not sufficient. If storms develop, dry air aloft could
enhance a downburst potential as evaporative cooling would
accelerate downdrafts in thunderstorms through early evening.
SPC has maintained the marginal risk for severe thunderstorms
due to this, and will maintain this mention in the Hazardous
Weather Outlook.

More favorable conditions for thunderstorms exists south of I
70, where little if any capping is seen, and better instability
(ML CAPE 1500-2500 j/kg) is observed. The left exit region of an
encroaching upper jet should also provide additional lift in
this same area. Numerous showers and thunderstorms are expected
to develop through late afternoon in this area. Dry air aloft
should also result in a downburst potential in any organized
thunderstorms. 0-6km shear was also ranging from 35-40kt. A
severe thunderstorm watch has been issued through 9 pm for
portions of the area in coordination with SPC and surrounding
NWS offices. It appears large hail and damaging wind gusts are
the main hazards in this area, though with favorable
directional shear/curved hodographs, there is also a low tornado
potential. In addition, any training of tstms could result in
localized flooding. The severe potential should decrease later
this evening as instability wanes.

Restructured the POPs through early this evening to reflect the
above reasoning. Expect an overall gradual decreasing trend to
the POPs overnight, though scattered showers and thunderstorms
are still expected, especially S-SE of PIT, as a shortwave
trough interacts with some moisture streaming northeastward
ahead of it.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
Isolated to scattered showers and thunderstorms are possible
Friday, especially east of I 79, as the shortwave completes its
passage through early afternoon. Isolated convection will be
possible in the afternoon as convective temperatures are
reached, though a lack of a significant trigger should limit
this potential.

Generally dry weather is expected Friday night as shortwave
riding builds ahead of a Midwestern shortwave trough. This
trough should move east on Saturday, tracking across the Upper
Ohio Valley region late in the day through the evening. Shower
and thunderstorms should again increase in coverage with its
approach and passage.

Scattered showers and thunderstorms are expected under broad
upper troughing and low convective thresholds on Sunday, though
coverage is in question with no strong forcing progged.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Model ensembles indicate the closed low across Central Canada
will drift eastward through the period, opening into a trough by
mid to late week. Upper troughing extending south of the low across
much of the Eastern CONUS should maintain occasional scattered
showers and thunderstorms at times as individual shortwaves
rotate through the longwave trough. The trough should begin to
flatten somewhat by late week, as the low opens and shifts
northeastward. Temperatures should average near seasonable
levels through the period.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Scattered +TSRA ongoing across portions of southeast OH,
northern WV, and southwestern PA to begin the TAF period. Expect
temporary/local restrictions at impacted terminals. Stronger
storms are capable of producing gusty, erratic winds and large
hail. Outside of convection, light winds and VFR conditions
prevail.

Storms should wane late this evening, though a few showers may
linger overnight. Expecting patchy fog with MVFR (locally IFR)
vsbys to settle in overnight, especially in areas that received
rain this evening.

.OUTLOOK...
Shortwave movement within transient westerly flow will promote
periodic restrictions in showers and thunderstorms through early
next week.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

SYNOPSIS...WM
NEAR TERM...WM
SHORT TERM...WM
LONG TERM...WM
AVIATION...Cermak
Hazardous weather outlook, Jul 13, 3:03 PM EST, 3 hours 47 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Pittsburgh PA
403 PM EDT Thu Jul 13 2023

OHZ068-069-PAZ031-075-076-WVZ004-012-021-509>514-142015-
Noble-Monroe-Greene-Fayette-Higher Elevations of Fayette-Marshall-
Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
403 PM EDT Thu Jul 13 2023

...SEVERE THUNDERSTORM WATCH 482 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Showers and thunderstorms are likey through the evening. Some storms
could be severe, with large hail and damaging wind. In addition,
isolated tornadoes are possible in the strongest storms. Locally
heavy rain is also possible, especially for areas that see multiple
thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ039>041-048>050-057>059-PAZ007>009-013>016-020>022-029-073-074-
077-078-WVZ001>003-142015-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Mercer-Venango-Forest-Lawrence-Butler-
Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-Washington-
Westmoreland-Higher Elevations of Westmoreland-Indiana-
Higher Elevations of Indiana-Hancock-Brooke-Ohio-
403 PM EDT Thu Jul 13 2023

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...This afternoon and tonight.

There is a low potential for isolated severe thunderstorms through
early evening, with the main hazards expected to be damaging wind and
large hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

WM

In the hours before

Special weather statement, Jul 13, 6:11 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
711 PM EDT Thu Jul 13 2023

OHZ059-132345-
Belmont OH-
711 PM EDT Thu Jul 13 2023

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BELMONT COUNTY THROUGH
745 PM EDT...

At 711 PM EDT, Doppler radar was tracking a strong thunderstorm near
Barnesville, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
St. Clairsville, Barnesville, Bethesda, Belmont, Morristown, Neffs,
and Barkcamp State Park.

This includes Interstate 70 in Ohio between mile markers 206 and 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3989 8107 4001 8118 4016 8093 4003 8075
TIME...MOT...LOC 2311Z 237DEG 23KT 3998 8110

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

CL
Special weather statement, Jul 13, 6:20 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
720 PM EDT Thu Jul 13 2023

PAZ031-132345-
Greene PA-
720 PM EDT Thu Jul 13 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GREENE COUNTY
THROUGH 745 PM EDT...

At 719 PM EDT, Doppler radar was tracking a strong thunderstorm over
Waynesburg, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Waynesburg, Jefferson Boro, Fairdale, Carmichaels, Rices Landing, and
Clarksville.

This includes Interstate 79 in Pennsylvania between mile markers 9
and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southwestern Pennsylvania.

&&

LAT...LON 3994 8021 3999 8010 3999 8009 4001 8006
      3999 8005 3998 8005 3997 8004 3998 8003
      3985 7993 3983 8013
TIME...MOT...LOC 2319Z 254DEG 20KT 3988 8014

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Hefferan
Local storm report, Jul 13, 6:32 PM EST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
732 PM EDT Thu Jul 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     Tstm Wnd Dmg     1 SSE Lafferty          40.10N  81.01W
07/13/2023                   Belmont            OH   911 Call Center

            Tree down on Mt. Hope road.

&&

Event Number PBZ2301923

SKH
Local storm report, Jul 13, 6:34 PM EST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
734 PM EDT Thu Jul 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     Tstm Wnd Dmg     Belmont                 40.03N  81.04W
07/13/2023                   Belmont            OH   911 Call Center

            Tree down on West Main Street.

&&

Event Number PBZ2301924

SKH
Local storm report, Jul 13, 6:44 PM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
744 PM EDT Thu Jul 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     Tstm Wnd Dmg     Moundsville             39.67N  81.48W
07/13/2023                   Noble              OH   911 Call Center

            Large tree down, blocking cameron bridge road.

&&

Event Number PBZ2301925

CL
Local storm report, Jul 13, 6:46 PM EST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
746 PM EDT Thu Jul 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     Tstm Wnd Dmg     Moundsville             39.92N  80.74W
07/13/2023                   Marshall           WV   911 Call Center

            Power lines blown down on 2nd street

&&

Event Number PBZ2301926

CL

The radar

The Pittsburgh radar (KPBZ), 45 km away, was scanning. The volume nearest the first event began at 23:51 UTC.

Open the radar archive at this moment

Event by event

26 thunderstorm wind, 9 hail, 1 lightning. Local standard time, as filed.

Hail, Washington

When
July 13, 6:50 PM EST
Where
Washington County, 1.26 mi WNW of Budaville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.180, -80.490

A 48 MPH wind gust was also reported.

Hail, Washington

When
July 13, 6:53 PM EST
Where
Washington County, 1.48 mi SSW of West Alexander
Measured
1 in hail
Reported by
Public
Coordinates
40.100, -80.510

Hail, Washington

When
July 13, 6:54 PM EST
Where
Washington County, Taylorstown
Measured
1 in hail
Reported by
Public
Coordinates
40.170, -80.380

Thunderstorm Wind, Washington

When
July 13, 6:54 PM EST
Where
Washington County, Taylorstown
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
40.170, -80.380

Trees were reported to be blown down north of Taylorstown.

Hail, Washington

When
July 13, 6:57 PM EST
Where
Washington County, 0.69 mi N of Taylorstown Station
Measured
1 in hail
Reported by
Public
Coordinates
40.160, -80.370

The hail was mostly pea to nickel-sized, with the largest stones reaching around quarter-sized.

Thunderstorm Wind, Washington

When
July 13, 7:00 PM EST
Where
Washington County, 0.45 mi SSW of Cecil
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
40.324, -80.184

Trees were blown down on Belgium Hill Road.

Hail, Washington

When
July 13, 7:05 PM EST
Where
Washington County, 1.57 mi N of Finney
Measured
1 in hail
Reported by
Public
Coordinates
40.192, -80.314

Thunderstorm Wind, Washington

When
July 13, 7:05 PM EST
Where
Washington County, Canonsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.250, -80.200

Tree downed in the area.

Thunderstorm Wind, Fayette

When
July 13, 7:07 PM EST
Where
Fayette County, 0.28 mi S of Dawson
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
40.046, -79.669

A tree was downed on to power lines on Dickerson Run Road.

Hail, Washington

When
July 13, 7:08 PM EST
Where
Washington County, 0.53 mi W of Canonsburg
Measured
0.88 in hail
Reported by
Public
Coordinates
40.250, -80.210

Hail, Washington

When
July 13, 7:10 PM EST
Where
Washington County, 0.87 mi NW of Strabane
Measured
0.75 in hail
Reported by
Public
Coordinates
40.260, -80.190

Thunderstorm Wind, Allegheny

When
July 13, 7:12 PM EST
Where
Allegheny County, Cuddy
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.350, -80.150

Trees were blown down on to Morgan Hill Road.

Thunderstorm Wind, Washington

When
July 13, 7:12 PM EST
Where
Washington County, 0.53 mi E of Cecil
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.330, -80.170

A photo was submitted, showing a large tree snapped near the trunk.

Thunderstorm Wind, Allegheny

When
July 13, 7:18 PM EST
Where
Allegheny County, 0.85 mi SSE of Library
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.289, -80.022

A tree was downed at the corner of Pleasant and High Street.

Thunderstorm Wind, Allegheny

When
July 13, 7:18 PM EST
Where
Allegheny County, 0.87 mi SE of Fayetteville
Measured
55 kt (63 mph) measured gust
Reported by
Public
Coordinates
40.420, -80.210

The gust was measured on a home weather station in North Fayette Township.

Thunderstorm Wind, Allegheny

When
July 13, 7:20 PM EST
Where
Allegheny County, 0.69 mi S of Library
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.290, -80.030

Large branches were torn off of a tree, with a picture provided.

Thunderstorm Wind, Allegheny

When
July 13, 7:20 PM EST
Where
Allegheny County, 1.37 mi NNE of Pine Forks
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.297, -79.986

A tree fell on to a car at the intersection of Abbey Lane and Ridgebury Drive.

Thunderstorm Wind, Allegheny

When
July 13, 7:24 PM EST
Where
Allegheny County, 0.87 mi NW of Pine Forks
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.290, -80.010

Several large tree limbs were snapped and a few medium-sized trees were blown down. Picture provided.

Thunderstorm Wind, Allegheny

When
July 13, 7:24 PM EST
Where
Allegheny County, 1.26 mi WSW of Mt Lebanon
Measured
60 kt (69 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.370, -80.050

A photo was provided, showing a large tree on a road that was snapped in half.

Lightning, Allegheny

When
July 13, 7:24 PM EST
Where
Allegheny County, 0.87 mi SE of Dormont
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
40.390, -80.020

Lightning struck a tree and a house, with minor damage sustained inside the house.

Hail, Washington

When
July 13, 7:34 PM EST
Where
Washington County, 1.05 mi E of Finleyville
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
40.250, -80.000

Thunderstorm Wind, Allegheny

When
July 13, 7:34 PM EST
Where
Allegheny County, 2.21 mi WNW of Edgewood
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
40.440, -79.920

Large tree limbs were downed on to power lines.

Thunderstorm Wind, Allegheny

When
July 13, 7:35 PM EST
Where
Allegheny County, 1.81 mi SE of Cherry City
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.463, -79.944

A large tree was blown down at the intersection of Gross Street and Friendship Avenue.

Thunderstorm Wind, Allegheny

When
July 13, 7:36 PM EST
Where
Allegheny County, 1.85 mi SE of Cherry City
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.460, -79.946

A tree was reported down on a car outside of West Penn Hospital.

Thunderstorm Wind, Allegheny

When
July 13, 7:37 PM EST
Where
Allegheny County, 0.53 mi W of Rankin
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.420, -79.890

A photo was submitted, showing a large tree down.

Thunderstorm Wind, Allegheny

When
July 13, 7:42 PM EST
Where
Allegheny County, 0.88 mi SSW of Rosedale
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
40.468, -79.826

A report and photo were received regarding multiple trees down in the Penn Hills area.

Thunderstorm Wind, Allegheny

When
July 13, 7:45 PM EST
Where
Allegheny County, 0.69 mi N of Cheswick
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.540, -79.800

A tree was reported down on railroad tracks.

Thunderstorm Wind, Westmoreland

When
July 13, 7:50 PM EST
Where
Westmoreland County, 0.69 mi S of Arnola
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
911 Call Center
Coordinates
40.570, -79.750

Numerous trees were reported down in the New Kensington area.

Thunderstorm Wind, Westmoreland

When
July 13, 7:53 PM EST
Where
Westmoreland County, 1.48 mi SSE of Milligantown
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
State Official
Coordinates
40.550, -79.670

Numerous trees were reported down in Upper Burrell Township.

Hail, Westmoreland

When
July 13, 8:05 PM EST
Where
Westmoreland County, 2.14 mi NNE of Merwin
Measured
1.25 in hail
Reported by
Public
Coordinates
40.560, -79.640

Thunderstorm Wind, Westmoreland

When
July 13, 8:10 PM EST
Where
Westmoreland County, 1.26 mi WSW of Salina
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
40.510, -79.520

A report and photo of trees snapped in half in Bell Township were received. Additionally, there was a report of damage to outdoor window shutters and a roof vent was pulled up.

Thunderstorm Wind, Indiana

When
July 13, 8:30 PM EST
Where
Indiana County, Edgewood
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.580, -79.220

Trees were blown down along Route 286.

Thunderstorm Wind, Indiana

When
July 13, 8:30 PM EST
Where
Indiana County, 0.87 mi NW of Edgewood
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
40.590, -79.230

On Old Route 56, a tree was reported down.

Thunderstorm Wind, Indiana

When
July 13, 8:38 PM EST
Where
Indiana County, 2.32 mi SSE of Claypoole Hgts
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.590, -79.160

A tree limb larger than 3 inches in diameter was reported down on Old Route 119.

Thunderstorm Wind, Indiana

When
July 13, 8:50 PM EST
Where
Indiana County, Kenwood
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.650, -78.950

A tree was reported down on Route 403.

Thunderstorm Wind, Jefferson

When
July 13, 9:24 PM EST
Where
Jefferson County, 0.8 mi SSW of Cloe
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.920, -78.936

A tree was reported down at the intersection of Ridge Road and Cloe Rossier Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2023Every state in 2023This day in weather historyWarnings in Pennsylvania, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1121527, 1121528, 1121529, 1121531, 1121533, 1121536, 1121537, 1121538, 1121539, 1121540, 1121541, 1122425, 1122426, 1122428, 1122429, 1122430, 1122431, 1122432, 1122433, 1122434, 1122435, 1122436, 1122437, 1122439, 1122440, 1122444, 1122445, 1122446, 1122447, 1122448, 1122449, 1122450, 1122451, 1122453, 1122454, 1122461.